Jump to content


Photo

Narcolepsy And Anxiety?


  • Please log in to reply
5 replies to this topic

#1 dasikins

dasikins

    Member

  • Members
  • 55 posts
  • Gender:Female
  • Location:New York, New York
  • Interests:Ponies, my pups, learning, laughter

Posted 17 April 2013 - 10:45 AM

Say what...my stimulants including Nuvigil and Provigil are now causing DAILY cardiac symptoms including chest tightness, confusion, slowed thinking, and more. I did go to the ER last week it got so bad but as expected he said it was panic although I was not afraid and it was all medicine induced. 

 

I just weaned off of Pristiq and my doctor thinks it was helping with anxiety, although I am never worried or fearful. However, I started checking my BP again after I take them and it does become elevated up to 140/100 but usually 130/90 (or lower.)

 

I can't image Pristiq was helping control my bp. I am not sure if the increase in BP is causing such horrid symptoms or some omni present anxiety from the medication is.

 

What the heck does one do when this happens? Are we just out of luck on meds? My doctor gave me Ativan for a month to see if that would help with the Pristiq transition, but that jut makes me feel drunk and sleepy.

 

I am thinking I am out of luck...



#2 Hank

Hank

    Member

  • Members
  • 1,016 posts
  • Gender:Male

Posted 17 April 2013 - 02:58 PM

I did not respond well to Nuvigil or Provigil. Anxiety and feeling like the world was not real- not a pleasant ride. Please be exceptionally cautious with Ativan, which is a benzodiazepine. They cause a dependency and there are much safer alternatives.

 

I am on Effexor which is an SNRI. It helps with Cataplexy and also depression and anxiety.



#3 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,120 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 17 April 2013 - 08:53 PM

Anxiety can certainly cause hypertension. In fact, it's why stressed people on average die younger. The confusion and slowed thinking is probably due to N. The tightness and dissociation is prolly the anxiety. I'm with Hank, you may have to jump off the Vigil train.



#4 dasikins

dasikins

    Member

  • Members
  • 55 posts
  • Gender:Female
  • Location:New York, New York
  • Interests:Ponies, my pups, learning, laughter

Posted 19 April 2013 - 04:41 PM

I did not respond well to Nuvigil or Provigil. Anxiety and feeling like the world was not real- not a pleasant ride. Please be exceptionally cautious with Ativan, which is a benzodiazepine. They cause a dependency and there are much safer alternatives.

 

I am on Effexor which is an SNRI. It helps with Cataplexy and also depression and anxiety.

 

 

Hank do you use anything else for narcolepsy? I mean to help with wakefulness? 

 

I just got back on Pristiq, althought that is not a long term solution either, but I can take the stimulants without such horrendous issues. I have not tried Nuvigil again though. 

 

I don't like the Ativan, but it was a short term solution while I was weaning off the Pristiq. I hated it. I don't understand the dependency. It just made me feel like I took a shot of Whisky.  I am tired all the time as is and don't want to be more fatigued :)

 

Thanks guys....


 



#5 Kellie

Kellie

    Member

  • Members
  • 10 posts

Posted 19 April 2013 - 07:01 PM

When I first began Provigil I had insomnia for the first night or two, a reduced appetite, tachycardia, and an elevated bp. I also remember feeling foggy and exhausted for the first two days. For me, all these symptoms when away in about a week and my body just adjust to it and normalized.

 

I had been taking Provigil for months and switched doctors because I was seeing a neurologist but she didn't know much about sleep medicine so I switch to a doctor that is a neurologist and a board certified sleep specialist. He wanted me to try Nuvigil because it last all day and I take Provigil 200mg in the am and 200mg around 2pm. Again Nuvigil caused me to have insomnia the first night or two, tachycardia, and elevated bp, and my appetite was completely gone. I couldn't eat and if I tried to I would get full after a few bites. I was hoping that everything would normalize in week like it did with the Provigil but even a week later I had no appetite. I lost five pounds that week and I only weigh 104 lbs so I went back to my Provigil which I knew works for me. Also even a week later I still had the tachycardia and elevated bp on the Nuvigil.



#6 MINItron

MINItron

    Member

  • Members
  • 114 posts
  • Gender:Male
  • Location:Washington state
  • Interests:MINI Coopers, Fiber Arts, the Great Outdoors

Posted 28 April 2013 - 10:43 PM

Say what...my stimulants including Nuvigil and Provigil are now causing DAILY cardiac symptoms including chest tightness, confusion, slowed thinking, and more. I did go to the ER last week it got so bad but as expected he said it was panic although I was not afraid and it was all medicine induced. 

 

I just weaned off of Pristiq and my doctor thinks it was helping with anxiety, although I am never worried or fearful. However, I started checking my BP again after I take them and it does become elevated up to 140/100 but usually 130/90 (or lower.)

 

 

 

Anxiety doesn't always mean worry or fearfulness. When I first came back from deploying to Iraq I would have mini-anxiety attacks in crowded stores. These would cause mild cataplexy. I was not worried or fearful but the crowd would cause an anxiety reaction that would make my heart race, and then my knees would buckle. For me it would be over as soon as it started. 

 

Self monitoring of BP can actually be anxiety inducing as well. It is normal for our BP to fluctuate over the course of the day, week, month. Reading into that can lead to anxiety as well. My primary care doc actually started to harp on my BP the first time I saw him until he realized that it's only high when I'm in his office. Anywhere else that they take my BP it's actually quite low, even with stimulants.